Functiones et Approximatio Commentarii Mathematici

On asymptotics of entropy of a class of analytic functions

Vyacheslav Zakharyuta

Full-text: Open access

Abstract

Let $(K,D)$ be a compact subset of an open set $D$ on a Stein manifold $\Omega$ of dimension $n$, $H^\infty(D)$ the Banach space of all bounded and analytic in $D$ functions endowed with the uniform norm, and $A_{K}^{D}$ be a compact subset in the space of continuous functions $C(K)$ consisted of all restrictions of functions from the unit ball $\mathbb{B}_{H^\infty(D)}$. In 1950s Kolmogorov raised the problem of a strict asymptotics ([K1,K2,KT]) of an entropy of this class of analytic functions: $\mathcal{H}_{\varepsilon}(A_{K}^{D})\sim\tau(\ln\frac{1}{\varepsilon})^{n+1},\varepsilon\rightarrow 0,$ with a constant $\tau $. The main result of this paper, which generalizes and strengthens the Levin's and Tikhomirov's result in [LT], shows that this asymptotics is equivalent to the asymptotics for the widths (Kolmogorov diameters): $\ln d_{k}(A_{K}^{D})\sim -\sigma k^{1/n}, k\rightarrow \infty $, with the constant $\sigma =(\frac{2}{\tau( n+1)})^{1/n}$. This result makes it possible to get a positive solution of the above entropy problem by applying recent results [Z2] on the asymptotics for the widths $d_{k}(A_{K}^{D})$.

Article information

Source
Funct. Approx. Comment. Math., Volume 44, Number 2 (2011), 307-315.

Dates
First available in Project Euclid: 22 June 2011

Permanent link to this document
https://projecteuclid.org/euclid.facm/1308749134

Digital Object Identifier
doi:10.7169/facm/1308749134

Mathematical Reviews number (MathSciNet)
MR2841189

Zentralblatt MATH identifier
1218.28010

Subjects
Primary: 28D20: Entropy and other invariants 47B06: Riesz operators; eigenvalue distributions; approximation numbers, s- numbers, Kolmogorov numbers, entropy numbers, etc. of operators 322A07
Secondary: 32U35: Pluricomplex Green functions 32U20: Capacity theory and generalizations

Keywords
Entropy and widths asymptotics spaces of analytic functions Kolmogorov problem Bedford Taylor capacity of a condenser

Citation

Zakharyuta, Vyacheslav. On asymptotics of entropy of a class of analytic functions. Funct. Approx. Comment. Math. 44 (2011), no. 2, 307--315. doi:10.7169/facm/1308749134. https://projecteuclid.org/euclid.facm/1308749134


Export citation

References

  • E. Bedford, A. B. Taylor, The Dirichlet Problem for a complex Monge-Ampére equation, Inventions Math. 37 % (1976), 1–44.
  • E. Bedford, A. B. Taylor, A new capacity for plurisubharmonic functions, Acta Math. 149 (1982), 1–40.
  • N. G. de Bruijn, Asymptotic methods in analysis, North-Holland, Amsterdam, 1961.
  • V. D. Erokhin, On the best approximation of functions analytically extendable from a given continuum into a given domain, Uspehi Matem. Nauk 14 (1968), 91–132.
  • A. N. Kolmogorov, Estimates of the minimal number of elements of$\varepsilon $-nets in various functional spaces an their application to the problem on the representation of functions of several variables with superpositions of functions of lesser number of variables, Uspehi Matem. Nauk 10 (1955), 192–193.
  • A. N. Kolmogorov, Asymptotic characteristics of certain totally bounded metric spaces, Doklady AN SSSR 108 (1956), 585–589.
  • A. N. Kolmogorov, V. M. Tikhomirov, $\varepsilon $-entropy and $\varepsilon $-capacity of sets in functional spaces, Uspehi Matem. Nauk 14 (1959), 3–86.
  • A. L. Levin, V. M. Tikhomirov, On theorem of V. D. Erokhin, Russian Math. Surveys 23 (1968), 119–132.
  • B. S. Mityagin, Approximative dimension and bases in nuclear spaces, Russian Math. Survey 16 (1963), 59–127.
  • S. Nivoche, Sur une conjecture de Zahariuta et un probléme de Kolmogorov, C. R. Acad. Sci. Paris, Sér. I Math. 333 (2001), 839–843.
  • S. Nivoche, Proof of the conjecture of Zahariuta concerning a problem of Kolmogorov on the $\varepsilon $-entropy, Invent. Math. 158 (2004), 413–450.
  • E. Poletsky, Approximation of plurisubharmonic functions by multipole Green functions, Trans. Amer. Math. Soc. 335 (2003), 1579–1591.
  • A. Sadullaev, Plurisubharmonic measures and capacity on complex manifolds, Uspehi Matem. Nauk 36 (1981), 53–105.
  • V. M. Tikhomirov, Some Problems of Approximation Theory, MGU, Moscow, 1976.
  • V. P. Zakharyuta, Extremal plurisubharmonic functions, Hilbert scales, and the isomorphism of spaces of analytic functions of several variables, I, II. Teor. Funkciĭ, Funkcional. Anal. i Priložen. 19 (1974), 133-157; ibid. 21 (1974), 65–83.
  • V. Zakharyuta, Kolmogorov problem on widths asymptotics and pluripotential theory, Contemporary Mathematics 481 (2009), 171-196.
  • V. Zakharyuta, Extendible bases and Kolmogorov problem on asymptotics of entropy and widths of some class of analytic functions, Annales de la Faculte des Sciences de Toulouse, to appear.